MAUDE Adverse Event Report: BIOMET 3I NARROW STANDARD LARGE HEXED DRIVER, 24MM; DENTAL DRIVER

BIOMET 3I NARROW STANDARD LARGE HEXED DRIVER, 24MM; DENTAL DRIVER
Catalog Number PHD03N
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).
 
Event or Problem Description
It was reported that the driver fractured at the tip.Another driver was used.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie received one (1) phd03n, (narrow standard large hexed driver, 24mm) for evaluation.Visual evaluation was performed, the hex drivers tip was fractured.Fractured tip not returned.Dhr review was completed for the subject lot number 1250517.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 1250517 for similar events and no other complaint was identified.Review completed utilizing keywords: ¿dental : functional : fracture¿ the customer did not submit images for the reported event.Based on the investigation and risk management file review as per rm-00291-haz, the most likely root cause determined from the investigation was the material selection was not adequate to withstand recommended torque values.Therefore, based on the available information, a device malfunction did occur.The driver¿s tip was fractured.The reported event was confirmed.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.

Brand Name
NARROW STANDARD LARGE HEXED DRIVER, 24MM
Common Device Name
DENTAL DRIVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key17993239
Report Number0001038806-2023-02044
Device Sequence Number7313780
Product Code NDP
UDI-Device Identifier00844868014287
UDI-Public(01)00844868014287(17)311118(10)1250517
Combination Product (Y/N)N
Initial Reporter CountrySP
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPHD03N
Device Lot Number1250517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic